MAUDE Adverse Event Report: STRYKER SPINE-US POLYAXIAL CORTICAL SCREW CANNULATED 6.5 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US POLYAXIAL CORTICAL SCREW CANNULATED 6.5 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 488526530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Numbness (2415)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent an l4 to s1 lumbar fusion on (b)(6) 2018.On (b)(6) 2018 the patient complained of pain and numbness.X-ray showed the rods connecting the l4 to s1 screws had slipped on the s1 screws.Revision surgery was performed.
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment.Result: the submitted medwatch report event was confirmed as "failed hardware." no further information is available regarding this event.The screws were not returned for evaluation therefore product inspection could not be performed.The lot numbers was not provided therefore design history review and complaint history review could not be performed.Conclusion: as the devices were not returned, the x-rays were not provided and no additional information is available about this event, a definite root cause cannot be determined.Potential root caused based on the risk file: screw is placed at a trajectory which creates additional forces on the screw during insertion; extension from previous construct; previous hardware is present in same vb; surgeon applies too much force or not enough force onto the screwdriver; patient's bone is too hard or too soft; screw is not strong enough to withstand driving forces.
 
Event or Problem Description
Patient underwent an l4 to s1 lumbar fusion on (b)(6) 2018.On (b)(6) 2018, the patient complained of pain and numbness.X-ray showed the rods connecting the l4 to s1 screws had slipped on the s1 screws.Revision surgery was performed.

Brand Name
POLYAXIAL CORTICAL SCREW CANNULATED 6.5 X 30
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8112637
Report Number0009617544-2018-00280
Device Sequence Number19424123
Product Code NKB
UDI-Device Identifier07613327134551
UDI-Public07613327134551
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number488526530
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight109